MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP. NOVA MAX LINK BLOOD GLUCOSE MONITORING SYSTEM; BLOOD GLUCOSE SYSTEM, OVER THE COUNTER

NOVA BIOMEDICAL CORP. NOVA MAX LINK BLOOD GLUCOSE MONITORING SYSTEM; BLOOD GLUCOSE SYSTEM, OVER THE COUNTER
Model Number 44585
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457)
Health Effect - Clinical Codes Hypoglycemia (1912); Patient Problem/Medical Problem (2688)
Date of Event 03/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Per label copy/ package insert.High or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.Storage and handling.Keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Complaint is confirmed.Evaluation of the returned test strips read high out of control range.The root cause is attributed to the consumer's storage and handling of the test strips as evidence by the weight of the returned vial failing the weight test.A failure of this nature is consistent with a compromised vial by exposure to humidity and/or fluid.Of note; the cap of the test strip vial was damaged, the cracks went completely through the cap surface.Failure analysis of the returned product revealed that the novamax link glucose monitoring device performed within specification.Nova biomedical will continue to monitor for recurrence as part of our post market surveillance program.
 
Event or Problem Description
The consumer stated he is concerned about high blood glucose (bg) readings.The consumer stated he was feeling a "bit low", according to the consumer, he felt "weak and tired" when he tested at 11:48pm before going to bed, therefore he gave himself at least "2-3 more units of insulin" after he tested.The consumer administered a total of 7.4mm units of insulin.The consumer does not recall the dosage of insulin suggested by his pump for this reading.The consumer did not say what his reading should have been instead of the 309 bg result.According to the consumer, he treats himself based on how he feels, the consumer knows when to administer more or less insulin.Consumer's hcp is aware and "is okay with consumer adjusting his insulin intake since he knows his symptoms well and acts accordingly" the consumer went to bed a little after 11:48pm and woke up at 2:46am feeling confused, weak and had blurred vision.The consumer immediately tested his bg and got the result of 178, the consumer did not take insulin, he instead ate cheese with crackers and milk.The consumer "relaxed for a few minutes and felt himself recovering".The consumer went to back to sleep once he started feeling better, which was approximately 40 minutes after eating.The consumer felt better and normal once he woke up in the morning around 5:20am.

Brand Name
NOVA MAX LINK BLOOD GLUCOSE MONITORING SYSTEM
Common Device Name
BLOOD GLUCOSE SYSTEM, OVER THE COUNTER
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.
200 prospect st
waltham, ma
MDR Report Key9922025
Report Number3004193489-2020-00004
Device Sequence Number3387755
Product Code NBW
UDI-Device Identifier10385480434376
UDI-Public10385480434376
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/10/2020
Device Model Number44585
Device Catalogue Number43437
Device Lot Number1020218344
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2020
Initial Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;